| Model Number |
179712655 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Codes |
Nerve Damage (1979); Pain (1994); Paralysis (1997)
| Date of Event |
04/24/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4) complaint received through sus voluntary event report mw5074682.A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported via sus voluntary event report via fda.I need your help.Since a defect pedicle screw from the company depuy synthes with a hairline fracture was implanted into my lumbar spine i am confined to a wheelchair and can no longer work as a medical doctor in my own medical practice.The operation was intended to stabilize my lumbar spine with a spondylodesis using pedicle screws.The manufacturer of these pedicle screw is the company depuy synthes caused permanent nerve damage.One of the implanted pedicle screws had a hairline fracture.This crack was confirmed by xray and by the operating surgeon by palpation.He could feel the crack as he removed the pedicle screw during the revision surgery.The fact of a hairline fracture is reported in the operation report and in the release report.I already reported this to the (b6) the (b6) regulating authority that corresponds to the fda in the usa.Newly occurred knee extensor palsy right on the 3rd postoperative day.Hairline fracture of the pedicle lwk4 right with nerve irritation of the l4 nerve root on the right side intraspinal hematoma l3-4 extending caudally since i can no longer work as a medical doctor in my own medical practice i am losing over one million euros without this disability i would have been able to work at least for 10 years.The financial loss is an annual income of (b6) over a period of 10 years.My questions concerns product liability is not the manufacturer of the defective device that was implanted responsible for this damage? you cannot expect the surgeon to inspect every pedciel screw before surgery with xray and ultrasound to rule out hairline fractures and other defects.